MAUDE Adverse Event Report: HTL-STREFA S.A. TECHLITE PEN NEEDLES; NEEDLE, HYPODERMIC, SINGLE LUMEN

HTL-STREFA S.A. TECHLITE PEN NEEDLES; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 238131
Medical Device Problem Codes Insufficient Flow or Under Infusion (2182); Material Twisted/Bent (2981)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Event or Problem Description
Customer states that she has been a paramedic for 30 years and she states she had an a1c of between 5-6 while using the comfort ez pen needles up until she began using the techlite pen needles on (b)(6) 2022.Since then, her a1c has increased to 7.1 per her physician and she feels that this is due to not being able to properly dose insulin due to the needles bending and not knowing how much insulin was being absorbed.She states that about 3-4 days after starting the techlite, one of the needles broke off and stayed in her stomach, but that she was able to remove it without medical intervention.She has not started any new medications or had any changes in doses.She is type 2 diabetic.She can see the bubble when she is priming, and she holds the needle in place to the count of 7 or 8.When pulling the needle, she finds that it is bent at 90° and/or realizes that there is insulin is on her clothes.She feels like end of needle is dull and she will not be using them anymore.Lot: b46zp1 - 2026-01-12.Part 238131.Caller started using them (b)(6) 2022 and purchased them at cvs pharmacy.She gives injections into her stomach at 90° and her blood glucose continues to rise and then she finds that the insulin has not gone into her and that the needle had bent, or she finds that it has leaked out and not been absorbed and she cannot give more insulin because she does not know how much of the insulin actually went into her body so she has to wait and see what it does.She also called the cvs pharmacy and advised them at the situation.Customer is willing to try the 4mm x 32g (part 234132) and return this box replacing with rl.
 
Additional Manufacturer Narrative
Complaint devices were returned on 8/2/2022 and forwarded to the manufacturer for further investigation.Returned complaint device investigation results are pending.On 7/21/2022, device history records were reviewed and no records confirming defects were observed.Archival samples were evaluated by verifying patency of cannula, assembling pen needles on pen injector, and verifying fluid flow, visually assessing needles for sharpness and length, conducting drag force and penetration tests, and conducting puncture tests.The defects under complaint were not confirmed in the archival samples and samples meet requirements of specification.Root cause analysis was not conducted as archival sample evaluation did not reveal any non-conformities.No capa initiated.A follow-up mdr will be filed with actual complaint device investigation results.
 
Additional Manufacturer Narrative
Returned samples were evaluated by verifying patency of cannula, assembling pen needles on pen injector, and verifying fluid flow, visually assessing needles for sharpness and length, conducting drag force and penetration tests, and conducting puncture tests.The defects under complaint were not confirmed in the returned samples and samples meet requirements of specification.Root cause analysis was not conducted as returned sample evaluation did not reveal any non-conformities.

Brand Name
TECHLITE PEN NEEDLES
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
HTL-STREFA S.A.
adamowek 7
95-035 ozorkow
PL 
Manufacturer (Section G)
HTL-STREFA S.A.
adamowek 7
95-035 ozorkow
PL  
Manufacturer Contact
tom speikers
5182 w 76th street
minneapolis, MN 55439
9526463168
MDR Report Key15191073
Report Number1832816-2022-00016
Device Sequence Number12225172
Product Code FMI
UDI-Device Identifier00015482238315
UDI-Public(01)00015482238315
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K143437
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 08/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/12/2026
Device Model Number238131
Device Catalogue Number238131
Device Lot NumberB46ZP1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/14/2022
Supplement Date Received by Manufacturer07/14/2022
Initial Report FDA Received Date08/09/2022
Supplement Report FDA Received Date08/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexFemale